Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 79, NWS Springfield, MO

May 19, 2018Douglas County, Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 1:44 PM CDT for Douglas County, Ozark County, Missouri. It was in force for 61 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2018, 1:44 PM CDT (18:44 UTC)
Expired
May 19, 2018, 2:45 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Douglas County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 1:46 PM CDTHAIL 1Squires, MO
May 19, 1:50 PM CDTHAIL 1Squires, MO
May 19, 1:50 PM CDTHAIL 1.75Squires, MO
May 19, 1:55 PM CDTHAIL 1.55 Ene Squires, MO
May 19, 2:00 PM CDTHAIL 15 Ene Squires, MO
May 19, 2:00 PM CDTHAIL 22 E Squires, MOSOCIAL MEDIA PICTURES OF HAIL AT LEAST 2.00IN IN DIAMETER.
May 19, 2:00 PM CDTHAIL 2.52 E Squires, MOCORRECTS PREVIOUS HAIL REPORT FROM 2 E SQUIRES. SOCIAL MEDIA PICTURES OF HAIL AT LEAST 2.50IN IN DIAMETER.
May 19, 2:13 PM CDTHAIL 1Squires, MO
May 19, 2:20 PM CDTHAIL 15 Ene Squires, MO
May 19, 2:20 PM CDTHAIL 16 S Brushyknob, MO
May 19, 2:29 PM CDTHAIL 12 E Brushyknob, MO
May 19, 2:34 PM CDTHAIL 1Gentryville, MO
May 19, 2:36 PM CDTHAIL 0.751 N Vanzant, MO
May 19, 2:39 PM CDTHAIL 1.751 Nne Gentryville, MO
May 19, 2:45 PM CDTHAIL 12 N Dora, MOCORRECTS PREVIOUS HAIL REPORT FROM 2 N DORA.
May 19, 2:45 PM CDTHAIL 1Dora, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1840 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

242 
WUUS53 KSGF 191844
SVRSGF
MOC067-153-191945-
/O.NEW.KSGF.SV.W.0079.180519T1844Z-180519T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
144 PM CDT SAT MAY 19 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Ozark County in southwestern Missouri...
  Eastern Douglas County in southwestern Missouri...

* Until 245 PM CDT

* At 144 PM CDT, a severe thunderstorm was located near Ava, moving
  east at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Wasola...                         Brixey...
  Sycamore...                       Vanzant...
  Squires...                        Brushyknob...
  Dora...                           Rockbridge...
  Drury...                          Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3680 9266 3681 9267 3696 9264 3706 9227
      3706 9214 3705 9209 3680 9210 3679 9212
      3665 9212
TIME...MOT...LOC 1844Z 271DEG 13KT 3689 9260 

HAIL...1.25IN
WIND...60MPH
 
$$

Schaumann
2 follow-up statements
125 
WWUS53 KSGF 191852
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
152 PM CDT SAT MAY 19 2018

MOC067-153-191945-
/O.CON.KSGF.SV.W.0079.000000T0000Z-180519T1945Z/
Ozark MO-Douglas MO-
152 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OZARK AND EASTERN DOUGLAS COUNTIES...

At 151 PM CDT, a severe thunderstorm was located 7 miles southeast of
Ava, moving east at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. Amateur radio operators have 
         reported golf ball size hail with this storm near the town 
         of Squires.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Wasola...                         Brixey...
Sycamore...                       Vanzant...
Squires...                        Brushyknob...
Dora...                           Rockbridge...
Drury...                          Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3680 9266 3681 9267 3696 9264 3706 9227
      3706 9214 3705 9209 3680 9210 3679 9212
      3665 9212
TIME...MOT...LOC 1851Z 275DEG 15KT 3688 9255 

HAIL...1.75IN
WIND...60MPH
 
$$

Schaumann
604 
WWUS53 KSGF 191929
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
229 PM CDT SAT MAY 19 2018

MOC067-153-191945-
/O.CON.KSGF.SV.W.0079.000000T0000Z-180519T1945Z/
Ozark MO-Douglas MO-
229 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OZARK AND EASTERN DOUGLAS COUNTIES...

At 227 PM CDT, a severe thunderstorm was located 16 miles south of
Norwood, or 16 miles east of Ava, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Trained weather spotters. This storm has a history of 
         producing quarter to golf ball size hail.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Brixey...                         Sycamore...
Vanzant...                        Dora...
Rockbridge...                     Drury...
Gentryville...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3676 9250 3702 9240 3706 9227 3706 9214
      3705 9209 3680 9210 3679 9212 3665 9212
TIME...MOT...LOC 1927Z 271DEG 14KT 3688 9238 

HAIL...1.25IN
WIND...60MPH
 
$$

Schaumann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:58 PM CDT, 46 minutes earlier.

Area forecast discussion, May 19, 12:58 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1258 PM CDT Sat May 19 2018

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Sat May 19 2018

A large area of rain and thunderstorms was ongoing in Kansas
early this morning. This was occuring on the nose of a 45kt llj
and aided by a reservoir of 3000MU capes in Oklahoma. Until the
llj veers later this morning, most of this activity will likely
skirt the far northwest corner of the CWA. Other very isolated
showers were beginning to develop across the area and this will
likely continue this morning.

Much like the last few nights, fog has developed over the eastern
ozarks with some localized dense fog across the Rolla area, this
will persist through sunrise before dissipating.

A somewhat messy synoptic situation was unfolding across the
Central Plains with a stationary boundary from Central Arkansas
stretching west into North Central Oklahoma and Northwest Texas
where it meets up with a low pressure and dryline across West
Texas. Given all the precip in Kansas, the true cold front is
likely across the northwest part of the state extending into
Nebraska with several outflow boundaries in Kansas. Several
shortwaves were moving through the developing southwest flow and
will create a messy situation today/tonight given the boundaries
and an increasingly unstable airmass.

For today, expect the stationary boundary to return north through
the area as a warm front this morning into early afternoon. The
airmass will become very unstable along and south of the front by
mid day with temps reaching the low to mid 80s and dewpoints
rising into the upper 60s. ML capes will reach 3000j/kg with about
30kts of effective bulk shear. The RAP and NAM both show CIN
decreasing to near zero along the warm front from 18-21Z across
the northeast 1/2 to 1/3 of the area. A weak wave will also be
moving into the area during this time. IF a thunderstorm develops
along that boundary (or any other boundaries from KS morning
convection), then it would have a high chance of becoming severe
given the instability and shear. Low and mid level lapse rates
will be quite steep therefore large hail and damaging winds would
be the main threats. Again this is conditional on if storms
develop. A few of the 00Z CAMS and the latest 06Z NAMnest do show
isolated storms developing across the area today. This will
definently need to be monitored as we head through the morning
hours. Outside of thunderstorms, it will be very warm today with
temps reaching 90 in a few locations. See climate section for
records.

Other showers and storms will likely develop by afternoon and
evening along the synoptic boundaries from Kansas into Oklahoma.
Models struggle to decide on the evolution of this activity with
CAMS showing a wide range of possibilities. It does looks like the
bulk of the storms could affect our northwestern CWA anywhere from
this evening into the overnight hours. Instability and wind shear
would be favorable for severe storms. Storm evolution and
resultant pop forecasts for today/tonight will likely need further
adjustment once convective evolution/placement becomes more
clear.

.LONG TERM...(Sunday through Friday)
Issued at 251 AM CDT Sat May 19 2018

Depending on how worked over the atmosphere is from Saturday night
storms, additional showers and storms could occur on Sunday since
a front will stall across the area. If enough instability develops
then a severe threat could exist. Currently the best chances of
this is in the northeast CWA closer to better upper level support.

Next week looks warm and unsettled with daily rain/storm chances
given the mid level setup. Monday has the least rain chances with
increasing chances Tuesday through the end of the week. Mainly
looks like a afternoon and evening type of setup that we would
experience during the summer, not May... High temps will likely
reach the mid to upper 80s next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1246 PM CDT Sat May 19 2018

Convection ongoing ahead of a warm front currently situated along
the MO-AR border into northeast OK. Isolated to widely scattered
convection will occur across the area just ahead of the front this
afternoon.

Convection will once again be possible during the overnight
hours...but will be widely scattered in nature once again.
Conditions will be VFR outside of convective areas to MFVR for
ceilings and visibilities within the stronger storms.

&&

.CLIMATE...
Issued at 251 AM CDT Sat May 19 2018

Record Highs for Today May 19 2018

JLN 91/1987 and 2006
SGF 91/1987 and 1968
VIH 92/1996
UNO 91/1987

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Gaede
CLIMATE...Burchfield
Hazardous weather outlook, May 19, 8:18 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
818 AM CDT Sat May 19 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201330-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
818 AM CDT Sat May 19 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Significant fog risk.

DISCUSSION...

Dense fog will reduce visibilities to one quarter mile or less
across Central Missouri from Rolla to Versailles. Visibilities
will improve by mid morning.

Isolated showers and thunderstorms will be possible at various
times throughout today. Scattered storms will continue to push
east across central Missouri this morning. Some of these storms
will produce hail up to the size of quarters and locally damaging
wind.

A warm front will lift north through the area during the morning
and afternoon hours today. If storms can form along this
boundary, they will have the potential to become severe with
large hail up to the size of half dollars and damaging winds in
excess of 60 mph. This is a conditional risk with the best chance
north of Interstate 44. The timeframe for these thunderstorms
would be from late morning into the afternoon hours.

Additional showers and thunderstorms will develop by late
afternoon or evening across Kansas and Oklahoma and move
northeast, generally affecting southeast Kansas and western
Missouri. Some storms could be severe with large hail and damaging
winds the main threats. An isolated tornado can not be ruled out,
especially across southeast Kansas. Thunderstorms also would
produce cloud to ground lightning and heavy rainfall. The
timeframe for these thunderstorms would be from late evening into
the Overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorm are possible on Sunday. A few storms may
become severe across central Missouri if enough instability
develops.

Additional thunderstorm chances will occur next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning across central
Missouri mainly north of Highway 60. Spotter activation may then
be needed again this afternoon and this evening over this same
area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Local storm report, May 19, 12:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             ROGERSVILLE             37.12N 93.06W
05/19/2018  E1.00 INCH       WEBSTER            MO   LAW ENFORCEMENT

&&

FEH
Local storm report, May 19, 1:01 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             ROGERSVILLE             37.12N 93.05W
05/19/2018  E1.75 INCH       WEBSTER            MO   LAW ENFORCEMENT

&&

FEH
Local storm report, May 19, 1:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             ROGERSVILLE             37.12N 93.06W
05/19/2018  E2.00 INCH       WEBSTER            MO   PUBLIC

&&

FEH
Local storm report, May 19, 1:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             2 W FORDLAND            37.16N 92.98W
05/19/2018  E1.25 INCH       WEBSTER            MO   PUBLIC

&&

FEH
Local storm report, May 19, 1:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             4 WSW SEYMOUR           37.12N 92.82W
05/19/2018  E0.88 INCH       WEBSTER            MO   PUBLIC

&&

FEH
Local storm report, May 19, 1:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             SEYMOUR                 37.15N 92.77W
05/19/2018  E0.75 INCH       WEBSTER            MO   PUBLIC

&&

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:42 AM CDTDense Fog AdvisorySGFMaries, Miller, Morgan, Phelps5 hr
May 19, 7:00 AM CDTSpecial Weather StatementSGFVernon30 min
May 19, 7:26 AM CDTSevere Thunderstorm WarningSGFCedar, Polk49 min
May 19, 7:46 AM CDTSevere Thunderstorm WarningSGFDallas, Polk44 min
May 19, 7:48 AM CDTSevere Thunderstorm WarningSGFSt. Clair42 min
May 19, 8:34 AM CDTSpecial Weather StatementSGFLaclede41 min
May 19, 9:01 AM CDTSevere Thunderstorm WarningSGFLaclede, Wright59 min
May 19, 9:51 AM CDTSevere Thunderstorm WarningSGFBarton54 min
May 19, 9:55 AM CDTSevere Thunderstorm WarningSGFTexas, Wright65 min
May 19, 10:45 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper60 min
May 19, 11:12 AM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas63 min
May 19, 11:33 AM CDTSpecial Weather StatementSGFBenton, Camden, Dallas, Hickory, Morgan, Polk42 min
May 19, 11:50 AM CDTSevere Thunderstorm WarningSGFPolk40 min
May 19, 12:25 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski65 min
May 19, 12:33 PM CDTSpecial Weather StatementSGFDallas, Greene, Laclede, Pulaski, Webster42 min
May 19, 12:34 PM CDTSpecial Weather StatementSGFOregon41 min
May 19, 12:42 PM CDTSevere Thunderstorm WarningSGFGreene, Webster63 min
May 19, 12:57 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster63 min
May 19, 12:58 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon36 min
May 19, 1:02 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps58 min
May 19, 1:33 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright57 min
May 19, 2:07 PM CDTSevere Thunderstorm WarningSGFDent, Texas53 min
May 19, 2:24 PM CDTSevere Thunderstorm WarningSGFShannon, Texas66 min
May 19, 2:40 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark65 min
May 19, 3:16 PM CDTSevere Thunderstorm WarningSGFShannon32 min
May 19, 3:47 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon32 min
May 19, 4:39 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper51 min
May 19, 4:46 PM CDTSevere Thunderstorm WarningSGFSt. Clair44 min
May 19, 4:48 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon42 min
May 19, 5:14 PM CDTTornado WarningSGFBarton, Vernon31 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Vernon40 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton35 min
May 19, 5:48 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan57 min
May 19, 5:55 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair37 min
May 19, 6:00 PM CDTSpecial Weather StatementSGFDade, Dallas, Greene, Hickory, Polk45 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningSGFDallas, Polk33 min
May 19, 6:51 PM CDTSpecial Weather StatementSGFBenton, Camden, Dallas, Laclede, Miller, Morgan and 1 more39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.